Alert archive / Tennessee / Wind Advisories in 2010

Wind Advisory 7, NWS Morristown, TN

February 9, 20107 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 9, 2010, 10:26 AM EST for 7 counties in Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2010, 10:26 AM EST (15:26 UTC)
Expired
Feb 9, 2010, 4:02 PM EST
In force
6 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WWUS74 KMRX 091526
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1026 AM EST TUE FEB 9 2010

...VERY STRONG AND GUSTY WINDS TO DEVELOP TODAY AND AGAIN LATE THIS
EVENING AND LAST INTO EARLY THURSDAY MORNING...

.VERY STRONG AND GUSTY SOUTH WINDS WILL DEVELOP TODAY AND BECOME WEST
TO NORTHWEST WINDS THIS EVENING...BEHIND PASSAGE OF A LOW PRESSURE
SYSTEM AND ASSOCIATED COLD FRONT. THE PRESSURE GRADIENT WILL REMAIN
TIGHT ACROSS THE SOUTHERN APPALACHIANS INTO EARLY THURSDAY
MORNING...KEEPING THE THREAT OF DAMAGING WINDS FOR THE NORTHERN AND
SMOKY MOUNTAINS OF EAST TENNESSEE. WIND SPEEDS OF 20 TO 40 MPH WITH
GUSTS UP TO 60 MPH MAY OCCUR IN THESE AREAS...AND A HIGH WIND WATCH
HAS BEEN ISSUED.

SLIGHTLY LOWER WIND SPEEDS AND GUSTS WILL ALSO AFFECT NEARBY
AREAS OF SOUTHWESTERN VIRGINIA.

STAY TUNED FOR LATER STATEMENTS.

TNZ018-041-043-045-047-072-074-092330-
/O.NEW.KMRX.WI.Y.0007.100209T1526Z-100209T2100Z/
/O.CON.KMRX.HW.A.0003.100210T0300Z-100211T1100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG
1026 AM EST TUE FEB 9 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE
WEDNESDAY NIGHT. 

* TIMING: WINDS WILL INCREASE TODAY AND AGAIN INCREASE LATE THIS
  EVENING AND REMAIN VERY STRONG WITH DAMAGING GUSTS POSSIBLE
  THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTH WINDS AT 20 TO 30 WITH HIGHER GUSTS TODAY WILL BE
  WEST TO NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TONIGHT...
  WITH GUSTS POSSIBLY UP TO 60 MPH AT TIMES.

* IMPACTS: WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. LOOSE OUTDOOR OBJECTS MAY NEED TO BE 
  SECURED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

VAZ001-002-005-006-008-092330-
/O.CON.KMRX.WI.Y.0006.100210T0300Z-100211T1100Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
1026 AM EST TUE FEB 9 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST THURSDAY. 

* TIMING: SOUTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS WILL BECOME
  WESTERLY WINDS WILL INCREASE LATE THIS EVENING AND REMAIN STRONG
  AND GUSTY THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTH WINDS AT 20 TO 30 MPH WILL SWITCH TO THE WEST TO
  NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE
  EXPECTED TONIGHT.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
1 follow-up statement
629 
WWUS74 KMRX 092102
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
402 PM EST TUE FEB 9 2010

...VERY STRONG AND GUSTY WINDS TO DEVELOP TONIGHT...

.VERY STRONG AND GUSTY SOUTH WINDS WILL DEVELOP TONIGHT AND BECOME NORTHWEST
WINDS...BEHIND PASSAGE OF A LOW PRESSURE SYSTEM AND ASSOCIATED
COLD FRONT. THE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE
SOUTHERN APPALACHIANS REGION INTO EARLY THURSDAY MORNING...KEEPING
THE THREAT OF DAMAGING WINDS. WIND SPEEDS OF 20 TO 40 MPH WITH
GUSTS UP TO 60 MPH WILL OCCUR IN THESE AREAS.


TNZ018-041-043-045-047-072-074-100515-
/O.CAN.KMRX.WI.Y.0007.000000T0000Z-100209T2100Z/
/O.UPG.KMRX.HW.A.0003.100210T0300Z-100211T1100Z/
/O.EXB.KMRX.WI.Y.0006.100210T0500Z-100211T0900Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG
402 PM EST TUE FEB 9 2010

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
THURSDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 


* TIMING: WINDS WILL INCREASE TONIGHT WITH DAMAGING GUSTS POSSIBLE
  THROUGH WEDNESDAY NIGHT.

* WINDS: WEST TO NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED
  TONIGHT... WITH GUSTS POSSIBLY UP TO 60 MPH AT TIMES.

* IMPACTS: WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. LOOSE OUTDOOR OBJECTS MAY NEED TO BE 
  SECURED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40
TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
CAUTION WHEN DRIVING.


&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>087-
098>102-100515-
/O.EXB.KMRX.WI.Y.0006.100210T0500Z-100210T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-
WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...DUCKTOWN
402 PM EST TUE FEB 9 2010 /302 PM CST TUE FEB 9 2010/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT
TO 4 PM EST /3 PM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 4 PM EST /3 PM CST/ WEDNESDAY. 

* TIMING: SOUTHWEST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS WILL
  BECOME WESTERLY WINDS WILL INCREASE LATE THIS EVENING AND REMAIN
  STRONG AND GUSTY THROUGH WEDNESDAY NIGHT.

* WINDS: WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO
  45 MPH CAN BE EXPECTED TONIGHT AND WEDNESDAY.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

VAZ001-002-005-006-008-100515-
/O.EXT.KMRX.WI.Y.0006.100210T0500Z-100211T0900Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
402 PM EST TUE FEB 9 2010

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EST THURSDAY. 

* TIMING: SOUTHWEST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS WILL BECOME
  WESTERLY WINDS WILL INCREASE LATE THIS EVENING AND REMAIN STRONG
  AND GUSTY THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST WINDS AT 20 TO 30 MPH WILL SWITCH TO THE WEST TO
  NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE
  EXPECTED TONIGHT AND WEDNESDAY.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:45 AM EST, 41 minutes earlier.

Area forecast discussion, Feb 9, 9:45 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 AM EST TUE FEB 9 2010

.DISCUSSION...GETTING STRONG WINDS ACROSS THE HIGHER ELEVATIONS AS A
LOW LEVEL JET PASSES.  WILL ISSUE A WIND ADVISORY FOR THE MOUNTAINS
FOR TODAY.  STILL SNOWING IN THE HIGHER ELEVATIONS SO WILL LET THE
WINTER WEATHER ADVISORY GO TO ITS EXPIRATION TIME.  REST OF THE
FORECAST ON TRACK...NO OTHER CHANGES PLANNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             45  27  40  24  44 / 100  20  20   0  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  44  28  34  21  41 / 100  30  50  10  10
OAK RIDGE, TN                       43  26  34  20  41 / 100  30  40  10  10
TRI CITIES AIRPORT, TN              43  23  28  19  35 / 100  60  60  20  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 PM EST
     WEDNESDAY FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
     CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...HANCOCK...
     HAWKINS...JOHNSON...MORGAN...NORTHWEST CARTER...NORTHWEST
     GREENE...SCOTT TN...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SULLIVAN...UNICOI...WASHINGTON
     TN.

     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...UNICOI.

     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...UNICOI.

     HIGH WIND WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT
     FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
     SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...UNICOI.

VA...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 PM EST
     WEDNESDAY FOR THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...
     WASHINGTON...WISE.

     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST THURSDAY FOR
     THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...
     WISE.

&&
Hazardous weather outlook, Feb 9, 4:49 AM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
449 AM EST TUE FEB 9 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-101000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
449 AM EST TUE FEB 9 2010 /349 AM CST TUE FEB 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTRY MIX WILL FALL ACROSS PARTS OF THE REGION TODAY...BUT FALL
AS MOSTLY RAIN IN LOWER ELEVATIONS. SNOW SHOWERS AND WINDY
CONDITIONS WILL DEVELOP LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS AND ACCUMULATING SNOW SHOWERS WILL LINGER INTO
EARLY THURSDAY MORNING.

FOR MORE DETAILS ON HAZARDOUS WEATHER TODAY THROUGH EARLY THURSDAY
...PLEASE SEE OUR LATEST WINTER WEATHER ADVISORY PRODUCT
(MEMWSWMRX)...AND OUR LATEST HIGH WIND WATCH AND WIND ADVISORY
PRODUCT (MEMNPWMRX).

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW OR ICE ACCUMULATION
REPORTS WILL BE VERY HELPFUL TODAY THROUGH THURSDAY.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 4:08 AM ESTWinter Weather AdvisoryMRXBlount, Campbell, Carter, Claiborne, Cocke, Greene and 11 more39 hr
Feb 9, 4:25 AM ESTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more12 hr
Feb 9, 4:25 AM ESTWind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more47 hr
Feb 9, 3:48 PM ESTWinter Storm WarningMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more35 hr

Nearby

Wind Advisories in Tennessee, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.